MAUDE Adverse Event Report: 3M HEALTH CARE 3M TEGADERM SILICONE FOAM BORDER DRESSING; TEGADERM¿ SILICONE FOAM BORDER DRESSING

3M HEALTH CARE 3M TEGADERM SILICONE FOAM BORDER DRESSING; TEGADERM¿ SILICONE FOAM BORDER DRESSING
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Necrosis (1971)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot #: the product lot number associated with this report was unknown but the customer provided a lot number for the current dressings in stock.The ability of the dressing to absorb wound exudate is based on the materials and construction.The design of the dressing has not changed.No known design changes nor manufacturing changes are known which would affect the absorption properties of the dressing.The lot number that was reported to be in the facility's current stock was reviewed and all in-process and final release requirements were acceptable.A complaint history was reviewed and no trend was seen.
 
Event or Problem Description
A nurse reported a patient with multiple comorbidities was admitted with an existing sacral pressure wound injury.The nurse reported non-3m dressings were initially applied to the wound.On an unspecified /unknown date, 90647 tegaderm¿ silicone foam border dressing(s) were reportedly applied to the wound by the staff for protection from the patient's diarrhea.The dressing reportedly stayed intact and the patient's diarrhea did not leak into the existing wound.The nurse did not have specific information related to dates of dressing application.The patient allegedly experienced maceration of the peri-wound area following use of the tegaderm¿ silicone foam dressing.The skin reportedly became necrotic and the patient required two debridement procedures.The nurse stated the use of the dressing could not be attributed to the worsening of the wound, but alleged it was a contributing factor.The patient has been discharged to a long-term facility, so the nurse reported limited information was available for this report.

Brand Name
3M TEGADERM SILICONE FOAM BORDER DRESSING
Common Device Name
TEGADERM¿ SILICONE FOAM BORDER DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8607983
Report Number2110898-2019-00076
Device Sequence Number2180551
Product Code NAD
UDI-Device Identifier00707387776824
UDI-Public00707387776824
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number90647
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR